Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 19, NWS Midland/Odessa, TX

May 1, 200812 counties in Texas; Eddy County, Lea County, New Mexico

NWS Midland/Odessa, TX issued this wind advisory at May 1, 2008, 5:23 AM CDT for 12 counties in Texas; Eddy County, Lea County, New Mexico. It took effect at May 1, 2008, 11:55 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 1, 2008, 5:23 AM CDT (10:23 UTC)
In effect from
May 1, 2008, 11:55 AM CDT
Expired
May 1, 2008, 8:00 PM CDT
In force
8 hr
Issued by
NWS Midland/Odessa, TX

Counties Eddy County, NM, Lea County, NM, Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 49 km from the middle of the area, began a volume at 10:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 10.4 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2008-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2008-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
6355 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 011023
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
523 AM CDT THU MAY 1 2008

...VERY WINDY CONDITIONS WILL AFFECT SOUTHEAST NEW MEXICO AND
PORTIONS OF WEST TEXAS TODAY...

.A POTENT UPPER LEVEL STORM SYSTEM WILL CONTINUE TO DEEPEN ACROSS
THE ROCKY MOUNTAINS TODAY. SURFACE LOW PRESSURE WILL ALSO DEEPEN
NEAR THE TEXAS AND OKLAHOMA PANHANDLES THIS AFTERNOON. THE COMBINATION
OF THE DEEPENING SURFACE LOW PRESSURE AND INCREASING MID LEVEL
WIND SPEEDS ACROSS THE REGION WILL BRING STRONG WINDS TO THE
GUADALUPE AND DAVIS MOUNTAINS THROUGH THIS EVENING. VERY WINDY
CONDITIONS WILL ALSO IMPACT THE SOUTHEASTERN NEW MEXICO PLAINS...
THE VAN HORN AREA...THE UPPER TRANS PECOS REGION AND THE
NORTHWESTERN PERMIAN BASIN. 

TXZ074-012100-
/O.EXB.KMAF.HW.W.0035.080501T1023Z-080502T0300Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
523 AM CDT THU MAY 1 2008

...HIGH WIND WARNING IN EFFECT UNTIL 10 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING FOR ELEVATIONS ABOVE 6000 FEET IN THE DAVIS 
MOUNTAINS...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING.

WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS AROUND 65 MPH
WILL CONTINUE THROUGH THIS EVENING ACROSS THE HIGHER ELEVATIONS OF
THE DAVIS MOUNTAINS. THESE WINDS WILL BEGIN TO SUBSIDE LATE THIS
EVENING. 

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING THROUGH THE
DAVIS MOUNTAINS TODAY...ESPECIALLY THOSE WITH HIGH PROFILE OR
LIGHT WEIGHT VEHICLES. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. 

$$

NMZ027-TXZ258-012100-
/O.EXT.KMAF.HW.W.0035.080501T1023Z-080502T0600Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
423 AM MDT THU MAY 1 2008

...HIGH WIND WARNING NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT FOR THE GUADALUPE MOUNTAINS
UNTIL MIDNIGHT MDT. 

WEST TO SOUTHWEST WINDS WILL INCREASE TO 45 TO 55 MPH...WITH
GUSTS UP TO 80 MPH TODAY. THESE WINDS WILL PERSIST THROUGH LATE
THIS EVENING...BEFORE GRADUALLY DIMINISHING AFTER MIDNIGHT
TONIGHT. 

MOTORISTS PLANNING TRAVEL ALONG U.S. HIGHWAY 62 180 THROUGH
GUADALUPE PASS SHOULD BE PREPARED TO ENCOUNTER HIGH WINDS TODAY.
MOTORISTS DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES MAY WANT
TO PLAN ALTERNATE ROUTES.

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME
TURBULENCE... OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE
VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR
STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY.

$$

NMZ028-029-033-034-TXZ045-046-050-057>060-067-012100-
/O.NEW.KMAF.WI.Y.0019.080501T1700Z-080502T0100Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-DAWSON-ANDREWS-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...ANDREWS...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE...KERMIT...MONAHANS
523 AM CDT THU MAY 1 2008 /423 AM MDT THU MAY 1 2008/

...WIND ADVISORY IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO
8 PM CDT /7 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY FOR THE SOUTHEASTERN NEW MEXICO PLAINS...THE VAN HORN
AREA...THE UPPER TRANS PECOS REGION AND THE NORTHWESTERN PERMIAN
BASIN...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 8 PM
CDT /7 PM MDT/ THIS EVENING.

WEST TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 40 MPH ACROSS THE
ADVISORY AREA. WIND GUSTS BETWEEN 50 AND 55 MPH WILL ALSO BE
POSSIBLE...ESPECIALLY ACROSS THE PLAINS OF SOUTHEASTERN NEW MEXICO
AND THE VAN HORN CORRIDOR. 

MOTORISTS SHOULD EXERCISE CAUTION IF TRAVELLING IN THE WIND
ADVISORY AREA...ESPECIALLY THOSE DRIVING HIGH PROFILE OR LIGHT
WEIGHT VEHICLES. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE
YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE
GIVEN TO CROSS WINDS WHEN DRIVING ON NORTH AND SOUTH ORIENTED
ROADS...AND ON BRIDGES AND OVERPASSES.

SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS WHICH
COULD BE BLOWN ABOUT BY THE WIND.

$$

21
2 follow-up statements
000 
WWUS74 KMAF 011655 AAA
NPWMAF

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1155 AM CDT THU MAY 1 2008

...VERY WINDY CONDITIONS WILL AFFECT SOUTHEAST NEW MEXICO AND
PORTIONS OF WEST TEXAS INCLUDING THE PERMIAN BASIN TODAY...

.A POTENT UPPER LEVEL STORM SYSTEM WILL CONTINUE TO DEEPEN ACROSS
THE ROCKY MOUNTAINS TODAY. SURFACE LOW PRESSURE WILL ALSO DEEPEN
NEAR THE TEXAS AND OKLAHOMA PANHANDLES THIS AFTERNOON. THE
COMBINATION OF THE DEEPENING SURFACE LOW PRESSURE AND INCREASING
MID LEVEL WIND SPEEDS ACROSS THE REGION WILL BRING STRONG WINDS
TO THE GUADALUPE AND DAVIS MOUNTAINS THROUGH THIS EVENING. VERY
WINDY CONDITIONS WILL ALSO IMPACT THE SOUTHEASTERN NEW MEXICO
PLAINS...THE VAN HORN AREA...THE UPPER TRANS PECOS REGION AND
MUCH OF THE PERMIAN BASIN.

NMZ028-029-033-034-TXZ057-020100-
/O.UPG.KMAF.WI.Y.0019.080501T1700Z-080502T0100Z/
/O.EXB.KMAF.HW.W.0035.080501T1700Z-080502T0100Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-VAN HORN AND HIGHWAY 54 CORRIDOR-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
VAN HORN
1155 AM CDT THU MAY 1 2008 /1055 AM MDT THU MAY 1 2008/

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WEST TO SOUTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS
OF 50 TO 60 MPH. AREAS OF BLOWING DUST MAY REDUCE LOCAL VISIBILITY
TO NEAR ONE MILE.

MOTORISTS SHOULD EXERCISE CAUTION...ESPECIALLY THOSE DRIVING HIGH
PROFILE OR LIGHT WEIGHT VEHICLES. BE ALERT TO SUDDEN GUSTS OF WIND
WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON NORTH AND
SOUTH ORIENTED ROADS...AND ON BRIDGES AND OVERPASSES.

$$

TXZ074-020100-
/O.CON.KMAF.HW.W.0035.000000T0000Z-080502T0300Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
1155 AM CDT THU MAY 1 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS OF 60 TO 65
MPH WILL CONTINUE THROUGH THIS EVENING ACROSS THE HIGHER
ELEVATIONS OF THE DAVIS MOUNTAINS. THESE WINDS WILL BEGIN TO
SUBSIDE LATE THIS EVENING. AREAS OF BLOWING DUST MAY REDUCE LOCAL 
VISIBILITY TO NEAR ONE MILE.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING THROUGH THE DAVIS
MOUNTAINS TODAY...ESPECIALLY THOSE WITH HIGH PROFILE OR LIGHT
WEIGHT VEHICLES. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE
YOU TO LOSE CONTROL OF YOUR VEHICLE.

$$

NMZ027-TXZ258-020100-
/O.CON.KMAF.HW.W.0035.000000T0000Z-080502T0600Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
1055 AM MDT THU MAY 1 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

WEST TO SOUTHWEST WINDS OF 45 TO 55 MPH...WITH GUSTS UP TO 80 MPH
ARE EXPECTED THROUGH THE DAY. THESE WINDS WILL PERSIST THROUGH
LATE THIS EVENING...BEFORE GRADUALLY DIMINISHING AFTER MIDNIGHT
TONIGHT. 

MOTORISTS PLANNING TRAVEL ALONG U.S. HIGHWAY 62 180 THROUGH
GUADALUPE PASS SHOULD BE PREPARED TO ENCOUNTER HIGH WINDS TODAY.
MOTORISTS DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES MAY WANT
TO PLAN ALTERNATE ROUTES.

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME
TURBULENCE... OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE
VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR
STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY.

$$

TXZ047-051-052-061-062-068-080-020100-
/O.EXA.KMAF.WI.Y.0019.080501T1700Z-080502T0100Z/
BORDEN-MARTIN-HOWARD-ECTOR-MIDLAND-CRANE-MARFA PLATEAU-
INCLUDING THE CITIES OF...GAIL...STANTON...BIG SPRING...ODESSA...
MIDLAND...CRANE...MARFA
1155 AM CDT THU MAY 1 2008

...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED ACROSS THE
ADVISORY AREA. WIND GUSTS BETWEEN 45 AND 55 MPH WILL ALSO BE
POSSIBLE. AREAS OF BLOWING DUST MAY REDUCE LOCAL VISIBILITY
TO NEAR ONE MILE.

MOTORISTS SHOULD EXERCISE CAUTION IF TRAVELING IN THE WIND
ADVISORY AREA...ESPECIALLY THOSE DRIVING HIGH PROFILE OR LIGHT
WEIGHT VEHICLES. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE
YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE
GIVEN TO CROSS WINDS WHEN DRIVING ON NORTH AND SOUTH ORIENTED
ROADS...AND ON BRIDGES AND OVERPASSES.

SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS WHICH
COULD BE BLOWN ABOUT BY THE WIND.

$$

TXZ045-046-050-058>060-067-020100-
/O.CON.KMAF.WI.Y.0019.080501T1700Z-080502T0100Z/
GAINES-DAWSON-ANDREWS-REEVES COUNTY AND UPPER TRANS PECOS-LOVING-
WINKLER-WARD-
INCLUDING THE CITIES OF...SEMINOLE...LAMESA...ANDREWS...PECOS...
MENTONE...RED BLUFF LAKE...KERMIT...MONAHANS
1155 AM CDT THU MAY 1 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

WEST TO SOUTHWEST WINDS OF 25 TO 40 MPH ARE EXPECTED ACROSS THE
ADVISORY AREA. WIND GUSTS BETWEEN 50 AND 55 MPH WILL ALSO BE
POSSIBLE. AREAS OF BLOWING DUST MAY REDUCE LOCAL VISIBILITY
TO NEAR ONE MILE.

MOTORISTS SHOULD EXERCISE CAUTION IF TRAVELING IN THE WIND
ADVISORY AREA...ESPECIALLY THOSE DRIVING HIGH PROFILE OR LIGHT
WEIGHT VEHICLES. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE
YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE
GIVEN TO CROSS WINDS WHEN DRIVING ON NORTH AND SOUTH ORIENTED
ROADS...AND ON BRIDGES AND OVERPASSES.

SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS WHICH
COULD BE BLOWN ABOUT BY THE WIND.

$$
000 
WWUS74 KMAF 011921
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
221 PM CDT THU MAY 1 2008

...VERY WINDY CONDITIONS WILL AFFECT SOUTHEAST NEW MEXICO AND
PORTIONS OF WEST TEXAS INCLUDING THE PERMIAN BASIN TODAY...

.A POTENT UPPER LEVEL STORM SYSTEM WILL CONTINUE TO MOVE NORTH OF
THE AREA TODAY. IN ADDITION...A WEAK COLD FRONT WILL CONTINUE TO
MOVE TOWARDS THE AREA AS A SURFACE LOW DEEPENS AND LIKEWISE MOVES
INTO THE PLAINS. THE COMBINATION OF THE DEEPENING SURFACE LOW PRESSURE
AND INCREASING MID LEVEL WIND SPEEDS ACROSS THE REGION WILL
CONTINUE THE STRONG WINDS ACROSS THE MOUNTAIN REGIONS AND VERY
WINDY CONDITIONS WILL CONTINUE ACROSS THE SOUTHEASTERN NEW MEXICO
PLAINS...THE VAN HORN AREA...THE UPPER TRANS PECOS REGION AND MUCH
OF THE PERMIAN BASIN.

TXZ074-020100-
/O.CON.KMAF.HW.W.0035.000000T0000Z-080502T0300Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
221 PM CDT THU MAY 1 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

EXPECT WESTERLY WINDS ACROSS THE DAVIS MOUNTAINS TO BE 30 TO 40
MPH WITH GUSTS TO NEAR 55 MPH POSSIBLE THIS AFTERNOON AND EVENING. 

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING THROUGH THE DAVIS
MOUNTAINS TODAY...ESPECIALLY THOSE WITH HIGH PROFILE OR LIGHT
WEIGHT VEHICLES. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE
YOU TO LOSE CONTROL OF YOUR VEHICLE.

$$

NMZ027-TXZ258-020100-
/O.CON.KMAF.HW.W.0035.000000T0000Z-080502T0600Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
121 PM MDT THU MAY 1 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

WINDS ACROSS THE GUADALUPE MOUNTAINS CONTINUE TO GUST TO NEAR 80
MPH IN THE BOWL AND TO NEAR 70 MPH NEAR THE PINERY/GUADALUPE PASS.
EXPECT THIS TO CONTINUE INTO THE LAST AFTERNOON/EARLY EVENING HOURS.

MOTORISTS PLANNING TRAVEL ALONG U.S. HIGHWAY 62 180 THROUGH
GUADALUPE PASS SHOULD BE PREPARED TO ENCOUNTER HIGH WINDS TODAY.
MOTORISTS DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES MAY WANT
TO PLAN ALTERNATE ROUTES.

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME
TURBULENCE... OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE
VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR
STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY.

$$

NMZ028-029-033-034-TXZ057-020100-
/O.CON.KMAF.HW.W.0035.000000T0000Z-080502T0100Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-VAN HORN AND HIGHWAY 54 CORRIDOR-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
VAN HORN
221 PM CDT THU MAY 1 2008 /121 PM MDT THU MAY 1 2008/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/
THIS EVENING...


WEST TO SOUTHWEST WINDS WILL CONTINUE TO NEAR 30 TO 40 MPH WITH GUSTS
OF 50 TO 60 MPH THIS AFTERNOON AND EVENING. AREAS OF BLOWING DUST MAY
REDUCE LOCAL VISIBILITY TO NEAR ONE MILE.

MOTORISTS SHOULD EXERCISE CAUTION...ESPECIALLY THOSE DRIVING HIGH
PROFILE OR LIGHT WEIGHT VEHICLES. BE ALERT TO SUDDEN GUSTS OF
WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON NORTH
AND SOUTH ORIENTED ROADS...AND ON BRIDGES AND OVERPASSES.

$$

TXZ045>047-050>052-058>062-067-068-080-020100-
/O.CON.KMAF.WI.Y.0019.000000T0000Z-080502T0100Z/
GAINES-DAWSON-BORDEN-ANDREWS-MARTIN-HOWARD-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
WARD-CRANE-MARFA PLATEAU-
INCLUDING THE CITIES OF...SEMINOLE...LAMESA...GAIL...ANDREWS...
STANTON...BIG SPRING...PECOS...MENTONE...RED BLUFF LAKE...
KERMIT...ODESSA...MIDLAND...MONAHANS...CRANE...MARFA
221 PM CDT THU MAY 1 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED ACROSS THE
ADVISORY AREA. WIND GUSTS BETWEEN 45 AND 55 MPH WILL ALSO BE
POSSIBLE. AREAS OF BLOWING DUST MAY REDUCE LOCAL VISIBILITY TO
NEAR ONE MILE.

MOTORISTS SHOULD EXERCISE CAUTION IF TRAVELING IN THE WIND
ADVISORY AREA...ESPECIALLY THOSE DRIVING HIGH PROFILE OR LIGHT
WEIGHT VEHICLES. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE
YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE
GIVEN TO CROSS WINDS WHEN DRIVING ON NORTH AND SOUTH ORIENTED
ROADS...AND ON BRIDGES AND OVERPASSES.

SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS WHICH
COULD BE BLOWN ABOUT BY THE WIND.

$$

13

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at May 1, 5:05 AM CDT, 18 minutes earlier.

Area forecast discussion, May 1, 5:05 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
505 AM CDT THU MAY 1 2008

.DISCUSSION...
ANOTHER VERY WINDY AND DRY DAY CAN BE EXPECTED ACROSS WEST TEXAS AND
SOUTHEASTERN NEW MEXICO. THE DRYLINE HAS RETREATED WESTWARD AND
EXTENDED FROM THE CENTRAL PERMIAN BASIN TO THE LOWER TRANS PECOS
REGION AS OF 4 AM CDT. EVEN A FEW LOW CLOUDS HAD DEVELOPED ACROSS
EASTERN TERRELL AND PECOS COUNTIES. THIS LOW LEVEL MOISTURE WILL BE
SHORT LIVED THOUGH AS THE DRYLINE QUICKLY ADVANCES EASTWARD THIS
MORNING...AND DEWPOINTS DROP BACK DOWN INTO THE SINGLE DIGITS AND
TEENS ACROSS THE ENTIRE CWFA.

A POTENT UPPER LEVEL STORM SYSTEM CURRENTLY SPINNING ACROSS THE
NORTHERN ROCKY MOUNTAINS WILL TRANSLATE EASTWARD TOWARD THE CENTRAL
PLAINS THIS AFTERNOON. STRONG MID LEVEL WINDS WILL ROUND THE BASE OF
THE TROUGH ACROSS NEW MEXICO AND WEST TEXAS TODAY. SURFACE LOW
PRESSURE WILL DEEPEN ACROSS THE KS/OK/TX PANHANDLE VICINITY THIS
AFTERNOON...WITH THE ASSOCIATED TROUGH AXIS EXTENDING SOUTHWESTWARD
ACROSS MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO. THE TIGHT
PRESSURE GRADIENT ALONG THIS FEATURE...COMBINED WITH 850-700 MB
LAYER WINDS AVERAGING BETWEEN 35-40 KNOTS SHOULD RESULT IN WIND
ADVISORY CRITERIA BEING MET ACROSS THE SOUTHEASTERN NEW MEXICO
PLAINS...THE UPPER TRANS PECOS REGION...THE VAN HORN CORRIDOR AND
THE NORTHWESTERN BASIN. THE STRONGEST ADVISORY WINDS WILL AFFECT THE
EDDY COUNTY PLAINS AND THE VAN HORN CORRIDOR...WHERE WESTERLY WINDS
OF 30-40 MPH...WITH GUSTS TO 55 MPH ARE EXPECTED. HIGH WINDS SHOULD
ALSO AFFECT THE GUADALUPE AND DAVIS MTNS THROUGH THE DAY. GUSTS TO
80 MPH ARE POSSIBLE IN THE GUADALUPES...WITH GUSTS TO 65 MPH IN THE
HIGHER ELEVATIONS OF THE DAVIS MTNS. HIGH TEMPERATURES WILL BE JUST
A FEW DEGREES COOLER THAN YESTERDAY...BUT WILL STILL WARM INTO THE
80S AND 90S.

A WEAK COLD FRONT WILL MOVE SOUTHWARD ACROSS THE FORECAST AREA LATE
TONIGHT...BRINGING NW/N WINDS BEHIND IT AND COOLER LOW TEMPS FOR
FRIDAY MORNING. WINDS SHOULD BACK MORE TO THE WEST BY FRIDAY
AFTERNOON IN ADVANCE OF THE NEXT STRONGER COLD FRONT THAT WILL BE
ENTERING THE TEXAS PANHANDLE BY LATE IN THE AFTERNOON. WINDS WILL
STILL BE ABOVE 20 MPH ACROSS SOME AREAS...AND WITH VERY DRY AIR IN
THE WAKE OF THE INITIAL FRONT...FIRE WEATHER CONCERNS WILL BE IN
PLACE AGAIN ACROSS NORTHERN PORTIONS OF THE CWFA FRIDAY AFTERNOON.
THE STRONGER FRONT WILL MOVE ACROSS OUR AREA FRIDAY NIGHT...AND WILL
BRING LOW TEMPERATURES DOWN INTO THE 40S ACROSS MUCH OF THE REGION
BEHIND IT EARLY SATURDAY MORNING. HIGHS SHOULD ONLY WARM INTO THE
70S ACROSS MOST AREAS SATURDAY.

THE WEATHER PATTERN MAY BECOME MORE INTERESTING BEGINNING SUNDAY AND
CONTINUING THROUGH THE MIDDLE OF NEXT WEEK. MODELS ARE IN AGREEMENT
THAT AN UPPER LEVEL LOW WILL CUT OFF NEAR SOUTHERN CALIFORNIA SUNDAY
AND WILL HOLD IN PLACE THROUGH TUESDAY BEFORE LIFTING EASTWARD BY
WEDNESDAY. INCREASING SOUTHWEST FLOW ALOFT AND ASSOCIATED BACKING
LOW LEVEL WINDS SHOULD HELP BRING LOW LEVEL MOISTURE BACK ACROSS THE
AREA EARLY NEXT WEEK. WE HAVE INCLUDED A SLIGHT CHANCE OF
THUNDERSTORMS IN THE FORECAST ACROSS MOST AREAS SUNDAY THROUGH
TUESDAY NIGHT. THE NEW RUNS OF THE GFS AND ECMWF ARE SHOWING SOME
INCREASE IN THE QPF OUTPUT...SO AT LEAST THERE IS HOPE FOR WETTING
RAINS ACROSS PORTIONS OF OUR AREA EARLY NEXT WEEK. /21/

&&

.FIRE WEATHER...
VERY CRITICAL FIRE WEATHER CONDITIONS WILL CREATE A PARTICULARLY
DANGEROUS SITUATION TODAY AS SOUTHWEST TO WEST WINDS INCREASE TO
HIGHER SPEEDS THAN WEDNESDAY.  RECOVERY WAS VERY POOR TO POOR THIS
MORNING FROM THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO
PLAINS...SOUTH THROUGH THE PRESIDIO VALLEY.  RECOVERY WAS FAIR TO
GOOD FROM THE TRANS PECOS AND BIG BEND REGION EASTWARD.  RH/S WILL
DROP TO THE SINGLE DIGITS AGAIN AREAWIDE AS SOUTHWEST WINDS INCREASE
THIS MORNING AND AFTERNOON.  THE STRONGEST WINDS WILL BE IN THE
GUADALUPE AND DAVIS MOUNTAINS WHERE SUSTAINED WINDS OF 35 TO 55 MPH
WILL OCCUR...WITH GUSTS OF 65 TO 80 MPH.  THE VAN HORN AREA...UPPER
TRANS PECOS...SOUTHEAST NEW MEXICO PLAINS AND NORTHERN PERMIAN BASIN
WILL SEE SOUTHWEST TO WEST WINDS OF 30 TO 35 MPH WITH GUSTS AS HIGH
AS 50 MPH.  ALL OF THESE LOCATIONS WILL SEE EXTREMELY CRITICAL FIRE
WEATHER CONDITIONS.  OVER THE REST OF WEST TEXAS...20 TO 30 MPH
WINDS AND VERY HIGH FIRE DANGER WILL BE COMMON.  ALTHOUGH A FEW
LOCATIONS IN THE GUADALUPE AND DAVIS MOUNTAINS...AND THE SOUTHEAST
NEW MEXICO PLAINS...STILL HAD WINDS OVER 20 MPH AND RH/S BELOW 15
PERCENT...THINK THERE WILL BE A LULL IN THE WINDS IN MOST OF THESE
LOCATIONS...OR RH/S WILL INCREASE ABOVE 15 PERCENT THROUGH THE EARLY
DAYLIGHT HOURS.  THEREFORE...WILL CONTINUE WITH THE RED FLAG WARNING
FOR ALL BUT THE PRESIDIO VALLEY...BIG BEND AND LOWER TRANS PECOS
FROM 10 AM CDT UNTIL 10 PM CDT.

A COLD FRONT WILL MOVE INTO THE AREA...MAINLY AFTER 02/06Z...WITH
WINDS TURNING TO THE NORTH OR NORTHWEST ALONG AND EAST OF THE PECOS
RIVER.  WIND SPEEDS WILL DIMINISH A LITTLE AHEAD OF THE FRONT AND
WILL NOT BE OVERLY STRONG BEHIND IT OVERNIGHT.  HOWEVER...DRY AIR
WILL STILL GRIP THE AREA IN FRONT OF...AND BEHIND...THE FRONT WITH
ONLY POOR RECOVERY EXPECTED AREAWIDE.  IN ADDITION...MINIMUM
AFTERNOON RH/S WILL STILL BE IN THE SINGLE DIGITS FRIDAY AFTERNOON.
ALTHOUGH WIND SPEEDS WILL GENERALLY STAY BELOW 20 MPH BEHIND THE
FRONT LATE TONIGHT AND FRIDAY MORNING...THE GUADALUPE MOUNTAINS...
SOUTHEAST NEW MEXICO PLAINS...VAN HORN AREA...UPPER TRANS PECOS AND
PERMIAN BASIN COULD SEE WEST TO NORTHWEST WINDS OF 20 MPH OR GREATER
FRIDAY AFTERNOON.  THEREFORE... A FIRE WEATHER WATCH HAS BEEN ISSUED
FOR THESE AREAS FROM 02/18Z UNTIL 03/00Z.  A MORE SUBSTANTIAL PUSH
OF COOL AIR WILL MOVE SOUTH OVER THE AREA FRIDAY NIGHT.  THIS SHOULD
ALLOW FOR BETTER RECOVERY MOST AREAS FRIDAY NIGHT...BUT MINIMUM
AFTERNOON RH/S SATURDAY AFTERNOON WILL STILL BE GENERALLY LESS THAN
15 PERCENT AREAWIDE.  FORTUNATELY WIND SPEEDS SATURDAY AFTERNOON ARE
EXPECTED TO STAY BELOW 20 MPH.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              91  51  81  44  /   0   0   0   0
CARLSBAD NM                87  48  80  44  /   0   0   0   0
DRYDEN TX                  95  59  90  56  /   0   0   0   0
FORT STOCKTON TX           93  55  86  49  /   0   0   0   0
GUADALUPE PASS TX          79  48  76  45  /   0   0   0   0
HOBBS NM                   88  45  78  42  /   0   0   0   0
MARFA TX                   84  43  79  41  /   0   0   0   0
MIDLAND INTL AIRPORT TX    91  50  82  45  /   0   0   0   0
ODESSA TX                  91  51  82  46  /   0   0   0   0
WINK TX                    96  48  87  44  /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING
     FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN
     NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     FIRE WEATHER WATCH FROM 12 PM TO 6 PM MDT FRIDAY FOR THE
     FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
     SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     HIGH WIND WARNING FROM 4 AM EARLY THIS MORNING TO MIDNIGHT MDT
     TONIGHT FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF
     EDDY COUNTY.

     WIND ADVISORY FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING
     FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
     PLAINS...NORTHERN LEA COUNTY...SOUTHERN LEA COUNTY.

TX...RED FLAG WARNING FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 10 PM
     CDT /9 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
     ANDREWS...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...
     DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...
     HOWARD...LOVING...MARFA PLATEAU...MARTIN...MIDLAND...
     MITCHELL...PECOS...REAGAN...REEVES COUNTY AND UPPER TRANS
     PECOS...SCURRY...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...
     WARD...WINKLER.

     FIRE WEATHER WATCH FROM 1 PM CDT /12 PM MDT/ TO 7 PM CDT /6 PM
     MDT/ FRIDAY FOR THE FOLLOWING ZONES...ANDREWS...BORDEN...
     CRANE...DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE
     MOUNTAINS...HOWARD...LOVING...MARTIN...MIDLAND...MITCHELL...
     REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...
     UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.

     HIGH WIND WARNING FROM 4 AM EARLY THIS MORNING TO MIDNIGHT MDT
     TONIGHT FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.

     WIND ADVISORY FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES...ANDREWS...DAWSON...GAINES...LOVING...
     REEVES COUNTY AND UPPER TRANS PECOS...VAN HORN AND HIGHWAY
     54 CORRIDOR...WARD...WINKLER.

     HIGH WIND WARNING FROM 5 AM EARLY THIS MORNING TO 10 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES...DAVIS/APACHE MOUNTAINS
     AREA.

&&

67/21
Hazardous weather outlook, May 1, 4:37 AM CDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
437 AM CDT THU MAY 1 2008

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-020945-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
437 AM CDT THU MAY 1 2008 /337 AM MDT THU MAY 1 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

STRONG SOUTHWEST WINDS OF 45 TO 55 MPH WITH GUSTS NEAR 80 MPH WILL
AFFECT THE GUADALUPE MOUNTAINS TODAY.  SLIGHTLY LESS...BUT STILL
STRONG...SOUTHWEST WINDS OF 35 TO 45 MPH AND GUSTS TO 65 MPH WILL
AFFECT THE DAVIS MOUNTAINS.  A HIGH WIND WARNING IS IN EFFECT FOR
THE DAVIS MOUNTAINS UNTIL 10 PM CDT...AND THE GUADALUPE MOUNTAINS
UNTIL 1 AM CDT FRIDAY.

SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS OF 55 TO 60 MPH WILL
AFFECT THE SOUTHEAST NEW MEXICO PLAINS...UPPER TRANS PECOS...VAN
HORN AREA AND NORTHERN PERMIAN BASIN.  THEREFORE...A WIND ADVISORY
HAS BEEN ISSUED FOR THESE AREAS FROM NOON UNTIL 8 PM CDT.  IN
ADDITION... AREAS OF BLOWING DUST CAN BE EXPECTED IN MOST OF THESE
LOCATIONS.

EXTREME FIRE DANGER WILL AFFECT THE GUADALUPE AND DAVIS MOUNTAINS...
ALL OF SOUTHEAST NEW MEXICO...THE NORTHERN PERMIAN BASIN...UPPER
TRANS PECOS AND VAN HORN AREA TODAY.  VERY WINDY CONDITIONS WILL
COMBINE WITH SINGLE DIGIT RELATIVE HUMIDITY AND CREATE VERY CRITICAL
FIRE WEATHER CONDITIONS THAT WILL PROMOTE EXPLOSIVE FIRE GROWTH AND
VERY RAPID SPREAD.  A RED FLAG WARNING IS IN EFFECT FROM 10 AM THIS
MORNING UNTIL 10 PM CDT FRIDAY EVENING.

VERY HIGH TO EXTREME FIRE DANGER WILL ALSO AFFECT MOST OF THE REST
OF WEST TEXAS TODAY.  SOUTHWEST WINDS OF 20 TO 30 MPH WILL AID RAPID
FIRE GROWTH AND SPREAD.  A RED FLAG WARNING IS ALSO IN EFFECT FOR
ALL BUT THE PRESIDIO VALLEY...BIG BEND REGION AND LOWER TRANS PECOS
FROM 10 AM CDT UNTIL 10 PM CDT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE OVER THE GUADALUPE
MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...VAN HORN AREA...UPPER
TRANS PECOS AND PERMIAN BASIN FRIDAY AFTERNOON.  A FIRE WEATHER
WATCH HAS BEEN ISSUED FOR THESE AREAS THEN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 5:24 AM CDTFire Weather WatchMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 11 more23 hr

Nearby

Wind Advisories in Texas, 2008Wind Advisories in New Mexico, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.